symptoms are driving me nuts. I look ridiculous with the moonface, neck fat and hump, and swollen belly. I have terrible anxiety and depression and feel afraid a lot. I am currently on prednisone to deal with bleomycin toxicity of my lungs (chemotherapy complication) and I need to talk with others going through the prednisone insanity.
11 Feb 2012
First off let me say I'm sorry your going through this. Being on prednisone is awe full. I'm also sorry that you have been on it so long. I took prednisone for two weeks and I'd made me go crazy not that I needed a straight jacket but I couldn't control my emotions. I almost broke up with my fiancé because of the emotional ups and downs. I would get really angry for no reason them feel hopelessly sad. I'd start fights over nothing. And I hated everything abouty life . I went back to normal after a week of not taking them because it takes a week or two to get completely out of your system. Talk to me anytime I feel ya salty.
11 Feb 2012
Saltynoodle, love the name! Yes, you are definately having the side effects of prednisone, & isn't much you can do about them until your treatment ends. How long do you have to stay on it anyway? I like it when ever I have to take it because it helps my arthritis & lupus pain, but wow, watch out for the potatoe chip bag! It's mine! Just letting you know someone else has been there (many times) & knows how you feel. Once your treament stops so will the effects from it a few days later.I wish you the best, (& stay away from my chips & ice cream)...
18 Feb 2012
I was on high dose prednisone for a lung infection. I had high anxiety, panic attacks, and depression. I have never had a problem with my mental health before. I have been off prednisone for 3 weeks and wish I could say the above was gone. It isn't. In fact, I couldn't answer you before because I was inpatient trying to get the anxiety under control. Since I am so sensitive to medication it was felt that inpatient tx might be the best option. It was. I had some problems with medication they put me on, so being inpatient was great. My doctor feels that I will need to take medication to control the anxiety and depression for 6 weeks to 2 months. He felt that the prednisone shut off my hormones and I was operating on flight or fight harmones only. Anyway this ll sounds depressing but I did discover that I needed to make some changes in my life, which if this hadn't happened I would never have done.
Anyway, I hope you adjust much faster then I did, but if not keep in mind these awful symptoms aren't forever... and there are medications to help. One last comment I was on a much higher dose which may have made the symptoms much worse. Things are getting better!!!
21 Feb 2012
Hello salty, I wrote in recently with the same troubles. Been on it for seven years and it has finally taken its toll. Your symptoms are just as mine. Weird fat deposits on a once skinny body. Face looks like a balloon. Panic attacks recent. Feel crazy.
You will be better if you are at the end of your taper. Symptoms will reverse. Moods will take longer so get your doc to prescribe something that will get you through. Don't be shy. You will get your face back!
There is a final transition where your body normally makes 8 to 9 mg of pred naturally. This can take awhile to get through. Everyone is different so stay close with your health team.
I have been up to 80 and briefly 90 mg pred. 35 gets you in that awake too long mode and filling that time without worry is the main thing. I don't eat at those levels and higher. Heck food tastes and looks like cardboard to me.
Good news is that I found a psychologist who understands this. Saw him first time today. Am on alprazolam which holds down anxiety, fast acting and gets me closer to normal. Hope your doc gets you on something quick. The mood swings are hard on everyone you love and gets you feeling so sad. Cause you just can't stop it. You will.
Stay in touch.
11 Dec 2012
I am sorry for you. I have been injected with Kenalog and Depro Medrol for years for back and foot pain. I had no idea what would happen. I have a large hump on the back of my neck, and a fat face that looks distorted. I look like a 58 yr old pregnant lady. My moods have also been wacky. No Dr will tell me if this will go away. I have refused corticosteriods and have so much pain. Even when they do a radiofrequency on my back, the insist they have to inject steriods. Screw this
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Prednisone (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Prednisone - I'm on several meds for depression, anxiety, BPD and sleep disorder. Recently I've been
... diagnosed... with a lung disease. Part of the treatment is prednisone. My dr started me on 40 mg daily for a month. I'm tapering off and ...
2 answers • 16 Apr 2012
Does anyone else feel guilty with their situation, and ponder how they got here in the first place and frustrated they can't release themselves. ...
11 answers • 29 Apr 2012
I also have anxiety / depression. I take 10 mg of Lexapro. I would like to know, is there something I could take that might act more prednisone?
5 answers • 15 Jul 2012
I am having a horrible time with side effects from prednisone. I am 35 pounds heavier and am having some serious emotional stuff like anxiety, ...
2 answers • 31 Dec 2013
I have depression and GAD. I am high functioning and work hard to maintain my function in normal society on a daily basis. I have never .reached out ...
4 answers • 1 Feb 2014